Texas, 2009Damaging Winds in Texas, June 30, 2009
June 30, 2009 · NWS AMA · 6 events in 2 counties and zones
Severe thunderstorms with strong winds caused a few power outages as they moved across the south central Texas Panhandle during the evening hours. No injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms with strong winds caused a few power outages as they moved across the south central Texas Panhandle during the evening hours. No injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 30, 5:36 PM CST, 51 minutes earlier.
Area forecast discussion, Jun 30, 5:36 PM CST, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT TUE JUN 30 2009
.AVIATION...
TSTMS OCCURRING ALONG AND AHEAD OF FRONTAL BNDRY...MOVING S AT 10 TO
15 KT. OUTFLOW SEEN WITH CLUSTERS NEAR BORGER AND LAKE MEREDITH WILL
LIKELY AFFECT WIND DIRECTION AT AMA DURING NEXT COUPLE OF HOURS.
EXPECT CONVECTION TO DIMINISH WITH LOSS OF DAYTIME HEATING...LEAVING
ONLY ALTOCU AS CLOUD TYPE OVERNIGHT. SLY SFC WINDS EXPECTED TO
BECOME LIGHT SSWLY BEFORE SUNRISE. HIGH BASED CU AND CB EXPECTED
AGAIN WED AFTN WITH SSWLY SFC WINDS NEAR 15 KT. VFR FCST CONTINUES
NEXT 24 HOURS.
COCKRELL
&&
.PREV DISCUSSION... /ISSUED 403 PM CDT TUE JUN 30 2009/
DISCUSSION...
SHOWERS AND STORMS WERE DEVELOPING LATE THIS AFTERNOON ALONG SEVERAL
BOUNDARIES THAT DRAPED ACROSS THE PANHANDLES. WITH HELP FROM DAYTIME
HEATING...RAIN CHANCES HAVE IMPROVED ESPECIALLY OVER THE WEST AND
SOUTH WHERE LOW LEVEL FORCING IS BEST AND STEERING FLOW TAKES
ACTIVITY SOUTH.
RAIN POTENTIAL CONTINUES TO FAVOR THE AFTERNOON AND EVENING HOURS AS
SHOWERS AND STORMS DEVELOP OVER EASTERN PLAINS OF NEW MEXICO AND
COLORADO...WORKING SOUTH SOUTHEAST. MODELS STILL AGREE WITH A WEAK
COLD FRONT ENTERING OUR AREA LATE THURSDAY. THIS BOUNDARY SHOULD
ENHANCE OUR RAIN OPPORTUNITY...SO MAINTAINED HIGHER POPS INTO FRIDAY.
ANOTHER FRONT AFFECTS THE AREA ON SUNDAY. MODELS ARE COMING INTO
AGREEMENT REGARDING THE TIMING OF THIS FRONT...AND LATER SHIFTS MAY
CONSIDER INCREASING POPS AS THIS DAY APPROACHES. POPS WERE EXTENDED
INTO MONDAY SINCE EXISTING TRENDS WILL CONTINUE.
THE WARMEST TEMPERATURES MAY OCCUR ON WEDNESDAY IF SUBSIDENCE
INCREASES AHEAD OF THE APPROACHING COLD FRONT. CLOUDS AND PERSISTENT
RAIN CHANCES SHOULD LOWER READINGS AT LEAST ONE TO TWO CATEGORIES.
NUNEZ
FIRE WEATHER...
LOW TO MODERATE FIRE WEATHER CONDITIONS WILL PREVAIL THROUGH
THURSDAY AS MINIMUM RELATIVE HUMIDITIES AND TWENTY FOOT WINDS REMAIN
BELOW THRESHOLD.
NUNEZ
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 92 65 93 66 92 / 20 30 5 5 30
BEAVER OK 97 62 100 70 97 / 10 10 5 10 20
BOISE CITY OK 95 63 96 64 93 / 20 30 5 10 30
BORGER TX 97 69 98 70 98 / 20 30 5 5 30
BOYS RANCH TX 96 66 99 65 96 / 20 40 5 5 30
CANYON TX 91 62 93 64 91 / 20 30 5 5 20
CLARENDON TX 93 67 94 68 95 / 20 30 5 5 20
DALHART TX 95 63 97 62 93 / 30 40 5 10 30
GUYMON OK 97 64 101 66 96 / 10 20 5 10 20
HEREFORD TX 92 61 94 62 92 / 30 30 5 5 20
LIPSCOMB TX 98 63 97 69 96 / 10 20 5 10 30
PAMPA TX 95 67 92 68 93 / 20 30 5 5 30
SHAMROCK TX 96 66 95 69 95 / 10 30 5 5 20
WELLINGTON TX 95 68 97 70 98 / 10 20 5 5 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
03/24
Hazardous weather outlook, Jun 30, 2:34 PM CST, 3 hours 53 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
334 PM CDT TUE JUN 30 2009
OKZ001>003-TXZ001>020-011100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
334 PM CDT TUE JUN 30 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THIS AFTERNOON AND EVENING AS A SURFACE TROUGH MOVES INTO
THE NORTHERN TEXAS PANHANDLE. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME. HOWEVER...A FEW STORMS MAY BECOME STRONG WITH
GUSTY WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TEXAS
AND OKLAHOMA PANHANDLES WEDNESDAY THROUGH MONDAY MAINLY DURING THE
EVENING AND OVERNIGHT HOURS. ANY THUNDERSTORMS THAT DEVELOP ARE
EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
TAB
In the hours before
Special weather statement, Jun 30, 4:48 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
548 PM CDT TUE JUN 30 2009
TXZ007-302330-
MOORE TX-
548 PM CDT TUE JUN 30 2009
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR MOORE COUNTY.
AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF DUMAS...MOVING SOUTH AT 10 MPH.
HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.
UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
JC
Special weather statement, Jun 30, 5:22 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
622 PM CDT TUE JUN 30 2009
TXZ008-013-302345-
HUTCHINSON TX-CARSON TX-
622 PM CDT TUE JUN 30 2009
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR CARSON AND HUTCHINSON
COUNTIES.
AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BORGER...MOVING SOUTH AT 20 MPH.
WINDS AROUND 50 MPH HAVE OCCURRED WITH THIS STORM. THE STORM WILL
MOVE INTO NORTHERN CARSON COUNTY AND MAY IMPACT THE CITY OF
PANHANDLE.
HEAVY RAINFALL MAY ALSO RESULT IN LOCALIZED FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT
CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
KIMBLE
Special weather statement, Jun 30, 5:43 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
643 PM CDT TUE JUN 30 2009
TXZ012-010030-
POTTER TX-
643 PM CDT TUE JUN 30 2009
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR POTTER COUNTY.
AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES NORTH OF AMARILLO...MOVING SOUTH AT 15
MPH.
HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.
UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
JC
Special weather statement, Jun 30, 5:56 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
656 PM CDT TUE JUN 30 2009
TXZ013-010045-
CARSON TX-
656 PM CDT TUE JUN 30 2009
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR CARSON COUNTY.
AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF PANHANDLE...MOVING SOUTH AT
15 MPH.
HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.
UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
JC
Special weather statement, Jun 30, 6:14 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
714 PM CDT TUE JUN 30 2009
TXZ012-017-010100-
POTTER TX-RANDALL TX-
714 PM CDT TUE JUN 30 2009
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR RANDALL AND POTTER
COUNTIES.
AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF AMARILLO...MOVING SOUTH AT
15 MPH...TOWARD AMARILLO.
HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.
UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS
FLOODED ROADS AS THEY MAY BE WASHED OUT.
JC
Thunderstorm Wind, Potter
- When
- June 30, 6:27 PM CST to 6:28 PM CST
- Where
- Potter County, 4.72 mi ESE of (Ama)amarillo Intl A
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 35.200, -101.640
An off-duty National Weather Service employee located ten miles east of Amarillo estimated fifty-six knot thunderstorm wind gusts.
Thunderstorm Wind, Potter
- When
- June 30, 6:29 PM CST to 6:30 PM CST
- Where
- Potter County, 4.72 mi ESE of (Ama)amarillo Intl A
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 35.200, -101.640
An off-duty National Weather Service employee ten miles east of Amarillo estimated thunderstorm wind gusts of fifty-two knots and reported that the power was also out.
Thunderstorm Wind, Potter
- When
- June 30, 6:32 PM CST
- Where
- Potter County, (Ama)amarillo Intl A
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.220, -101.720
Thunderstorm Wind, Potter
- When
- June 30, 6:32 PM CST to 6:33 PM CST
- Where
- Potter County, 5.12 mi NNW of Amarillo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.270, -101.850
The Amarillo and Potter County Emergency Manager estimated thunderstorm wind gusts of fifty-two knots five miles north northwest of Amarillo.
Thunderstorm Wind, Potter
- When
- June 30, 6:33 PM CST
- Where
- Potter County, (Ama)amarillo Intl A
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.220, -101.720
Thunderstorm Wind, Randall
- When
- June 30, 6:56 PM CST to 6:57 PM CST
- Where
- Randall County, 1.13 mi E of Canyon
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 34.980, -101.900
The broadcast media reported that a viewer measured fifty-six knot winds from a home weather station located about one mile east of Canyon.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Arkansas, June 30, 2009$73 million · 2.75 in hail · 76 events
- Flash Flooding and Flood in Pennsylvania, June 30, 2009$9.3 million · 4 events
- Hail and Damaging Wind in Kentucky, June 30, 2009$500,000 · 1 in hail · 5 events
- Flash Flood and Damaging Winds in Arizona, June 30, 20091 injured · $203,000 · 74 kt wind · 4 events
- Tornado and Hail in Montana, June 30, 2009$100,000 · EF0 · 22 events
- Lightning Strikes in Texas, June 30, 2009$250,000 · 2 events
- Damaging Winds in Tennessee, June 30, 20091 injured · $85,000 · 55 kt wind · 2 events
- Hail and Damaging Winds in Pennsylvania, June 30, 2009$25,000 · 1 in hail · 10 events
- Hail in Missouri, June 30, 2009$30,000 · 3 in hail · 2 events
- Damaging Wind in Arkansas, June 30, 2009$25,000 · 58 kt wind · 1 event
- Flash Flooding and Hail in New Jersey, June 30, 2009$17,000 · 1.5 in hail · 9 events
- Flash Flood and Flood in New York, June 30, 2009$10,000 · 1 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 176783, 176784, 176785, 176787, 176786, 176788.